Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 11, 2015, 9:34 PM CST. It took effect at Jan 12, 2015, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2015, 9:34 PM CST (03:34 UTC)
- In effect from
- Jan 12, 2015, 9:00 AM CST
- Expired
- Jan 12, 2015, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
821 WHUS73 KGRB 120334 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CST SUN JAN 11 2015 ...GUSTY NORTH WINDS EXPECTED MONDAY... ..NORTHERLY WINDS WILL BECOME GUSTY BY MONDAY MORNING BETWEEN DEPARTING LOW PRESSURE AND AN APPROACHING STRONG HIGH PRESSURE SYSTEM FROM THE NORTHWEST. LMZ541>543-121145- /O.NEW.KGRB.SC.Y.0005.150112T1500Z-150113T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 934 PM CST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY. * WINDS...NORTH WINDS INCREASING TO 15 TO 25 KTS BY MONDAY MORNING.| * WAVES...BUILDING TO 2 TO 4 FT IN ICE FREE AREAS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
967 WHUS73 KGRB 121002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CST MON JAN 12 2015 ...GUSTY NORTH WINDS EXPECTED TODAY... ..ARCTIC HIGH PRESSURE BUILDING TOWARD THE AREA WILL LEAD TO GUSTY NORTH WINDS TODAY. THE NORTH WINDS WILL ALSO RESULT IN BUILDING WAVES ON THE LAKE. LMZ541>543-121815- /O.CON.KGRB.SC.Y.0005.150112T1500Z-150113T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 402 AM CST MON JAN 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS TODAY...DIMINISHING TO 10 TO 15 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 5 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
935 WHUS73 KGRB 121524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 924 AM CST MON JAN 12 2015 ...GUSTY NORTH WINDS EXPECTED TODAY... ..ARCTIC HIGH PRESSURE BUILDING TOWARD THE AREA WILL LEAD TO GUSTY NORTH WINDS TODAY. THE NORTH WINDS WILL ALSO RESULT IN BUILDING WAVES FOR ICE FREE AREAS OF LAKE MICHIGAN. LMZ541>543-122330- /O.CON.KGRB.SC.Y.0005.000000T0000Z-150113T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 924 AM CST MON JAN 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS TODAY...DIMINISHING TO 10 TO 15 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 5 FT THIS AFTERNOON IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
352 WHUS73 KGRB 122128 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CST MON JAN 12 2015 ...GUSTY NORTH WINDS EXPECTED THROUGH THIS EVENING... ..ARCTIC HIGH PRESSURE BUILDING TOWARD THE AREA WILL LEAD TO GUSTY NORTH WINDS TODAY. THE NORTH WINDS WILL ALSO RESULT IN BUILDING WAVES FOR ICE FREE AREAS OF LAKE MICHIGAN. LMZ541>543-130300- /O.CON.KGRB.SC.Y.0005.000000T0000Z-150113T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 328 PM CST MON JAN 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS EARLY...DIMINISHING TO 10 TO 15 KNOTS TONIGHT. * WAVES...EASING TO 2 TO 4 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
153 WHUS73 KGRB 130256 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 856 PM CST MON JAN 12 2015 ...WINDS AND WAVES HAVE SUBSIDED... LMZ541>543-130400- /O.EXP.KGRB.SC.Y.0005.000000T0000Z-150113T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 856 PM CST MON JAN 12 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 5:41 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 11, 5:41 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 541 PM CST SUN JAN 11 2015 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 334 PM CST SUN JAN 11 2015 A BAND OF SNOW...ASSOCIATED WITH AN AREA OF FRONTOGENETIC FORCING AND UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET MAX...WAS ACROSS NORTHERN WISCONSIN THIS AFTERNOON. THIS SHOULD GRADUALLY MOVE SOUTHWARD AND WEAKEN THROUGH THIS EVENING. AFTER THAT EXPECT CLEARING SKIES FROM NORTHWEST TO SOUTHEAST DURING THE WEEK. THE EXCEPTION WILL BE NORTH CENTRAL WISCONSIN WHERE 850MB FLOW VEERING NORTH WILL BRING COLDER AIR AND LAKE EFFECT CLOUDS...AND POSSIBLY SOME SNOW SHOWERS...LATE TONIGHT INTO MONDAY. THE RETURN OF NORTHERLY FLOW...CLEARING SKIES AND LITTLE WIND WILL ALLOW TEMPERATURES TO FALL BELOW ZERO TONIGHT AT MANY LOCATIONS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. TEMPERATURES SHOULD BE QUITE A BIT BELOW NORMAL ACROSS THE AREA ONCE AGAIN ON MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 334 PM CST SUN JAN 11 2015 MODELS ARE IN GOOD AGREEMENT THRU MID-WEEK SHOWING A WRN NOAM UPR RDG/CNTRL NOAM POSITIVE-TILTED UPR TROF. THE UPR RDG BREAKS DOWN BY THU AND ALLOWS FOR A PACIFIC AIR MASS TO BEGIN SPREADING EAST ACROSS THE CONUS. FCST ISSUES THEN ARISE TOWARD NEXT WEEKEND AS THE GFS LIFTS THE UPR JET TO THE U.S.-CANADIAN BORDER...WHILE THE ECMWF KEEPS THE JET ACROSS THE NRN CONUS AND SENDS A MODEST SHORTWAVE TROF ACROSS WI FRI NGT/SAT. THIS MODEL DIFFERENCE PRODUCES AN 8H TEMPS TO RANGE FROM -9C (ECMWF) TO +7C (GFS) OVER NE WI ON SAT...THUS A WIDE POSSIBILITY IN SFC TEMPS. THIS DIFFERENCE ALSO IMPACTS PCPN CHCS WITH A CLIPPER SYSTEM EITHER MOVING THRU NRN WI (ECMWF) OR STAYING NORTH OF THE CANADIAN BORDER (GFS). NEEDLESS TO SAY...CONFIDENCE BEYOND THU IS LOW. ONLY CONCERN HEADED INTO MON NGT WL BE LAKE EFFECT POTENTIAL FROM LAKE MI AS BOUNDARY LAYER WINDS VEER TO THE NE. WHILE TRAJS AND DELTA-T VALUES (UPR TEENS) ARE FAVORABLE...LOW INVERSION HEIGHTS AND VERY DRY AIR MASS ABOVE THE INVERSION WOULD SEVERELY HAMPER ANY POTENTIAL ACCUMULATIONS. MAY KEEP A TOKEN POP FROM TWO RIVERS SWD...BUT THIS LOOKS LIKE A NON-EVENT. OTHERWISE...MON NGT IS SHAPING UP TO BE ANOTHER BITTERLY COLD AFFAIR AS HI PRES TO EXTEND FROM THE MIDWEST THRU THE GREAT LAKES TO SE ONTARIO. MOSTLY CLEAR SKIES (INLAND) AND LIGHT WINDS WL ALLOW TEMPS TO FREE-FALL... ESPECIALLY OVER NRN AND CNTRL WI WHERE NEAR CALM WINDS TO BRING NEAR IDEAL RADIATIONAL COOLING. LOOK FOR MIN TEMPS TO RANGE FROM THE UPR TEENS/LWR 20S BELOW ZERO N-CNTRL...AROUND ZERO ALONG LAKE MI. THE HI PRES IS EXPECTED TO SLIDE SE AND STRETCH FROM THE MIDWEST E-NE THRU SRN SECTIONS OF THE GREAT LAKES ON TUE. WINDS WL GRADUALLY SHIFT TO THE SW...THUS ENDING ANY LAKE EFFECT POTENTIAL ALONG LAKE MI. A MOSTLY SUNNY DAY CAN BE EXPECTED WITH MAX TEMPS ABLE TO RECOVER INTO THE TEENS THROUGHOUT THE ENTIRE FCST AREA. MODELS AGREE ON SENDING A WEAK SHORTWAVE TROF/WEAK SFC TROF INTO THE WRN GREAT LAKES TUE NGT. THERE IS SOME MOISTURE ASSOCIATED WITH THIS LITTLE SYSTEM...BUT THE AIR MASS OVER WI IS STILL VERY DRY. THUS...ANTICIPATE SEEING SOME CLOUDS ARRIVING LATER TUE NGT... BUT NO PCPN AS THE MOISTURE BEGINS TO DRY UP AS IT MOVES EAST. MIN TEMPS WL NOT BE AS COLD AS MON NGT WITH READINGS IN THE SINGLE DIGITS BELOW ZERO INLAND...SINGLE DIGITS ABOVE ZERO LAKESIDE. NE WI TO GENERALLY RESIDE BETWEEN SYSTEMS ON WED WITH A MODEST W-SW WIND AND PARTLY CLOUDY SKIES. WEAK WAA TO BE UNDERWAY AS 8H TEMPS WARM TO AROUND -4C BY 00Z THU. THIS SHOULD PRODUCE MAX TEMPS MAINLY IN THE 15 TO 20 DEG RANGE. THE SECOND SYSTEM TO APPROACH THE REGION WED NGT AND IS STRONGER THAN ITS PREDECESSOR WITH A STRONGER SHORTWAVE TROF...AND A CLIPPER LOW PRES EXPECTED TO MOVE TOWARD NRN SECTIONS OF THE GREAT LAKES WITH A SFC CDFNT. BETTER MID-LEVEL FORCING STAYS TO OUR NORTH...BUT MAYBE JUST ENUF TO COMBINE WITH LIFT FROM THE CDFNT TO BRING A SMALL CHC OF LIGHT SNOW TO NRN WI. THIS SYSTEM QUICKLY EXITS THE REGION BY THU LEAVING A NW FLOW ALOFT OVER WI. WINDS ARE EXPECTED TO VEER W-NW BEHIND THE CDFNT AND WL HAVE TO WATCH VILAS CNTY FOR ANY SNOW SHWR ACTIVITY. THE WRN NOAM UPR RDG TO HAVE BROKEN DOWN BY THU...THEREBY ALLOWING FOR PACIFIC AIR TO SPREAD ACROSS THE WRN HALF OF THE CONUS. SOME MODERATION WL REACH WI WITH MAX TEMPS REACHING THE MID 20S OVER MOST OF THE FCST AREA. A WEAK SFC RDG TO SLIDE ACROSS WI THU NGT AND BE TO OUR EAST ON FRI. GENERALLY QUIET CONDITIONS ARE EXPECTED WITH WAA DEVELOPING BEHIND THE SFC RDG AS WINDS BECOME SW. 8H TEMPS WARM INTO THE LOW SINGLE DIGITS ABOVE ZERO(C) BY 00Z SAT AND IF WE CAN GET ENUF SUNSHINE..MAX TEMPS COULD MAKE A RUN AT 30 DEGS OVER SRN SECTIONS OF THE FCST AREA. OTHERWISE...PLENTY OF UPR 20S WL PREVAIL. MODELS REMAIN FAR APART WITH RESPECT TO THE NEXT SHORTWAVE TROF TRAVERSING THE NRN TIER OF STATES ON SAT. THE GFS REMAINS ADAMANT THAT THIS UPR TROF WL REMAIN VERY WEAK AND BE NOTHING BUT A NUISANCE WITH LITTLE (IF ANY) PCPN. ON THE OTHER HAND...THE ECMWF CONTS TO SHOW A STRONGER UPR TROF WITH A CLIPPER LOW RACING THRU THE GREAT LAKES LATE FRI NGT OR EARLY SAT MORNING GENERATING LIGHT QPF. THE GEM SPLITS THIS DIFFERENCE AND MY BE THE WAY TO GO UNTIL THIS PART OF THE FCST BECOMES MORE CLEAR. HAVE USED A CONSENSUS FOR TEMPS ON SAT WHICH WOULD GENERALLY ALLOW REACHINGS TO REACH THE UPR 20S NORTH...LWR 30S SOUTH. THIS SYSTEM TO DEPART BY LATE SAT WITH A WEAK RDG MOVING INTO WI SAT NGT. SUNDAY'S WEATHER IS NO BARGAIN EITHER WITH THE NEAR ZONAL FLOW BRINGING A WIDE VARIETY OF MODEL SOLUTIONS. ESSENTIALLY FOLLOWED CONSENSUS AGAIN WHICH WAS A BLEND OF ENSEMBLE GUIDANCE. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 539 PM CST SUN JAN 11 2015 A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING ACCOMPANIED BY LIGHT SNOW OR FLURRIES AND MVFR CIGS AND VSBYS IN SOME AREAS. VFR EXPECTED LATER TONIGHT THROUGH MONDAY EXCEPT NORTH OF RHINELANDER WHERE THERE MAY BE MVFR CEILINGS AND VISIBILITIES IN LAKE EFFECT SNOW SHOWERS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KALLAS AVIATION.......RDM
Hazardous weather outlook, Jan 11, 3:41 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CST SUN JAN 11 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 341 PM CST SUN JAN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW OR FLURRIES MAY PRODUCE A DUSTING OF SNOW ON ROADS ACROSS THE AREA THROUGH THIS EVENING. THIS COULD RESULT IN SLIPPERY SPOTS ON ROADS WHERE VEHICLES PACK THE SNOW DOWN INTO A THIN LAYER OF ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-122145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 341 PM CST SUN JAN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/APK
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.